Couldn't find what you looking for?

TRY OUR SEARCH!

I know I am a bit crazy saying this but I really have this irrational fear of taking extra insulin especially when needed.  I am on lantus at night so I am covered for the whole 24 hours and stuff.  but I also have to take my glucose readings before meals. I have to take extra regular insulin if it falls in a certain category.  It freaks me out to take more because I am afraid of going into a hypoglycemic episode.  One time I did have hypoglycemia at my friend's wedding.  it was partly my fault for not eating when I was suppose, but any way, I just about passed out.  People thought I was drunk, and that was sooo embarrassing.  My friends knew better and got me some punch.  Now I am worried about it every time I need to take my insulin.  How do I get over this fear?  I have skipped taking insulin injections anytime I felt like I was going to have an anxiety attack. 

Loading...

It is good that you are concerned to where you know that hypos can occur if too much insulin is given.  That being said, there are ways to keep from having hypos from occurring.  First, make sure you eat after you take your insulin injections, meaning eating your meals after having your insulin.  If you don’t, you will risk having a hypo.  Also make sure you eat all the carbs that you are allotted for each meal.  This will ensure that you are eating enough to counter with the insulin.  Next make sure that you are eating 15 grams of snacks between meals.  You may also want take your blood sugars 2 hours after your meals for a few days just to see that your blood sugars are fine. This will reassure you that the insulin is working for you, not against you.

Reply

Loading...